It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • uncontrollable appetite, SSRIs and antipsychotics...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-28-2004, 08:08 PM   #1
    Confuse
    Junior Member
    (male)
     
    Confuse's Avatar
     
    Join Date: Dec 2003
    Location: Los Angeles, CA
    Posts: 26
    Confuse HB User
    uncontrollable appetite, SSRIs and antipsychotics...

    Lets start with the preliminaries, I'm on 40mg of Celexa and 1 mg of Risperdal, and suffer from mainly depression nowadays. Both Celexa (for depression) and Risperdal (helps me think rationally) are potential culprits to weight gain.

    So lately I've been noticing an increasingly compulsive appetite on my part. Its like I'm never satisfied or full; I'm rarely hungry but I eat anyway. Everytime I eat something its out of sheer craving and appetite. I've had serious weight issues in the past so this is a big deal to me. I binge eat at times, but its mostly continuous eating after meals; if I don't eat I become restless and it becomes worse, and if I do eat it I become extremely guilty afterwards. At times I eat because there is nothing else to do, so its a way to pass time, unfortunantly.The things I eat I rarely consider healthy, but they are small snacks or whatever I can find. I tend to have a craving for salty stuff, carbs, or starchy foods.

    So I'm wondering if anyone has had a similar experience on these kinds of meds. I haven't had much luck in the weight department in the past with SSRIs (prozac and paxil), for they were not too kind with weight in my experience. What I question is if its JUST ME or does the medication have something to do with my appetite? Obviously overeating has lots to do with it, but is the medication contributing to this craving and lack of satiety? Weight gain is a huge factor in my depression and my aim is to control it or elimiate it alltogether. I've concluded that I have been eating a lot more lately, so my weight gain is not just out of the blue, but from increased consumption; the question is if the meds are a catalyst for such appetite increase or if I'm just being overly careless and pigging out. Any thoughts are greatly appreciated. Thanks.

    Damian

     
    Sponsors Lightbulb
       
    Old 12-29-2004, 03:30 PM   #2
    *music23*
    Senior Veteran
    (female)
     
    *music23*'s Avatar
     
    Join Date: Mar 2001
    Location: IL, USA
    Posts: 687
    *music23* HB User
    Wink Re: uncontrollable appetite, SSRIs and antipsychotics...

    The anti-depressant that I am on, clomipramine (generic for Anafranil), is not an SSRI, it's a tricyclic. I highly recommend it. Don't get your hopes up, but my mood was better 48 hours after my first dose. It has mild mood stabilizing qualities too. It has not caused me any weight gain, although since I'm on an ADD drug that is also prescribed as an appetite supressant, that may be a factor.
    I hear there is also a drug called Topomax that has a side effect of weight LOSS.
    Kristina

     
    Old 01-01-2005, 11:28 AM   #3
    Confuse
    Junior Member
    (male)
     
    Confuse's Avatar
     
    Join Date: Dec 2003
    Location: Los Angeles, CA
    Posts: 26
    Confuse HB User
    Re: uncontrollable appetite, SSRIs and antipsychotics...

    Thank you for the information, I really appreciate it. I'm looking forward to either drop Celexa completely or get on another less weight prone AD. Thanks again.

    Damian

     
    Old 01-01-2005, 04:34 PM   #4
    hayley0610
    Inactive
    (female)
     
    Join Date: Apr 2004
    Posts: 1,030
    hayley0610 HB User
    Re: uncontrollable appetite, SSRIs and antipsychotics...

    ive been on the celexa for a while now and weight has been a huge problem but so has a bad diet and no excercise. if dumping the celexa is not a big deal for you i must warb u too ask ur doc and us how to come off of it slowly as it is pure hell to kick and cold turkey is the worst thing u can do!! trust me ive been there and it took a good 2-3 months to be off of it, the withdrawals were that bad!!! but u can try other meds but most will make u gain weight. im staying on mine and bettering my excercise and food options.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lost In Ohio Help Needed for Our Daughter uncontrollable twitching just started ewilley Brain & Nervous System Disorders 7 07-21-2010 03:05 PM
    Loss of appetite light the world Bipolar Disorder 74 04-27-2009 02:54 PM
    Antipsychotics and Depression dingogirl Schizophrenia 6 02-26-2009 09:46 PM
    Antipsychotics and Chest Tightness Betsy122 Drug Interactions / Side Effects 0 01-01-2009 06:49 PM
    Seems I can't tolerate the SSRIs. Anyone else been like this? pud Anxiety 14 04-14-2008 11:47 AM
    Antipsychotics & mood stabilizers when depressed VAST majority of the time? OliveOil25 Bipolar Disorder 0 03-30-2008 02:34 PM
    Does anybody here notice their eyes take a weird shape when under antipsychotics? TexGuy22 Schizophrenia 1 10-16-2005 11:35 AM
    antipsychotics for racing thoughts? chupa Obsessive Compulsive Disorder (OCD) 3 07-17-2005 03:00 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:05 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!